MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON BOBCAT PRO 115V DOM PACKED(DNA) G130; SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON BOBCAT PRO 115V DOM PACKED(DNA) G130; SCALER, ULTRASONIC
Catalog Number 81201
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
While using a cavitron bobcat pro g130, they allege that they have no water and the handpiece overheats, no injury resulted.
 
Additional Manufacturer Narrative
There has been a previous report received where lack of water flow has caused an overheating insert.Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
07/16/24: evaluation tech: (b)(4).Emh hp; cable, conn/gun cable damaged.Blockage in the handpiece cable causing restricted water flow.Missing feet.No water flow due to rust buildup in the solenoid preventing proper operation, hardened and deteriorated water supply hose, debris buildup in the water filter.Will replace damaged/worn components and recalibrate unit to factory specs upon estimate approval.

Brand Name
CAVITRON BOBCAT PRO 115V DOM PACKED(DNA) G130
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 w. philadelphia st.
york, PA 17401
7178494593
MDR Report Key19580151
Report Number2424472-2024-00058
Device Sequence Number7392610
Product Code ELC
UDI-Device IdentifierD003812011
UDI-PublicD003812011
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81201
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown